Alert archive / California / Wind Advisories in 2011
Wind Advisory 31, NWS Phoenix, AZ
NWS Phoenix, AZ issued this wind advisory at Oct 26, 2011, 1:04 PM PDT. It took effect at Oct 26, 2011, 2:00 PM PDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Oct 26, 2011, 1:04 PM PDT (20:04 UTC)
- In effect from
- Oct 26, 2011, 2:00 PM PDT
- Expired
- Oct 26, 2011, 9:00 PM PDT
- In force
- 7 hr
- Issued by
- NWS Phoenix, AZ
The text
As transmitted, in the capitals the NWS used until 2016.
791 WWUS75 KPSR 262004 NPWPSR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PHOENIX AZ 104 PM MST WED OCT 26 2011 AZZ020-CAZ031-270400- /O.NEW.KPSR.WI.Y.0031.111026T2100Z-111027T0400Z/ LOWER COLORADO RIVER VALLEY AZ-LOWER COLORADO RIVER VALLEY CA- INCLUDING THE CITIES OF...EHRENBERG...PARKER...BLYTHE 104 PM MST WED OCT 26 2011 /104 PM PDT WED OCT 26 2011/ ...WIND ADVISORY IN EFFECT UNTIL 9 PM MST /9 PM PDT/ THIS EVENING... THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 9 PM MST /9 PM PDT/ THIS EVENING. * AFFECTED AREA: THE COLORADO RIVER VALLEY...MAINLY NORTH OF EHRENBERG. * LOCATIONS INCLUDE: BLYTHE...EHRENBERG...PARKER * TIMING: WIND SPEEDS PEAKING LATE THIS AFTERNOON AND WEAKENING SOMEWHAT LATER THIS EVENING. * WINDS: SUSTAINED NORTHERLY AND NORTHWESTERLY WINDS OF 20 TO 30 MPH WITH GUSTS AS HIGH AS 40 MPH. * IMPACTS: STRONG WINDS WILL MAKE DRIVING DIFFICULT...PARTICULARLY ALONG WEST TO EAST ROADS LIKE INTERSTATE 10. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF BETWEEN 30 AND 40 MPH ARE EXPECTED...OR WIND GUSTS OF BETWEEN 40 AND 58 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD RESULT IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES IN BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION. && $$ NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT WEATHER.GOV/PHOENIX
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Phoenix, AZ wrote its last area forecast discussion before this wind advisory went out at Oct 26, 10:40 AM PDT, 2 hours 24 minutes earlier.
Area forecast discussion, Oct 26, 10:40 AM PDT, 2 hours 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PHOENIX AZ
1040 AM MST WED OCT 26 2011
.UPDATE...UPDATED AVIATION DISCUSSION.
&&
.SYNOPSIS...
A STRONG LOW PRESSURE SYSTEM AND COLD FRONT WILL SWEEP SOUTHEAST
ACROSS THE REGION TODAY...BRINGING BREEZY WEATHER AND COOLER
TEMPERATURES...AS WELL AS A CHANCE FOR SHOWERS AND A POSSIBLE
THUNDERSTORM OVER PORTIONS OF SOUTH-CENTRAL ARIZONA TODAY. BELOW
NORMAL TEMPERATURES ARE ON TAP FOR THURSDAY...WITH BELOW NORMAL
DESERT HIGHS IN THE UPPER 70S TO LOWER 80S. SOME RECOVERY OF DAYTIME
HIGH TEMPERATURES WILL OCCUR FRIDAY...WITH WARMER TEMPERATURES
RETURNING THIS WEEKEND AS HIGH PRESSURE ALOFT FROM OFF THE WEST
COAST OF MEXICO BUILDS NORTHWARD.
&&
.DISCUSSION...
500 MB REFLECTION OF UPPER TROUGH...CURRENTLY NEAR THE WESTERN
BORDER OF ARIZONA...WAS MOVING SLOWLY TOWARD THE EAST. SFC COLD
FRONT WAS PUSHING SOUTHEAST ACROSS NORTHWEST ARIZONA...WITH GUSTY
NORTH WIND AT KINGMAN/BULLHEAD CITY/NEEDLES. NORTHEAST-SOUTHWEST
ORIENTED BAND OF SHOWERS/TSTMS EXISTED FROM NORTHEAST ARIZONA TO
FLAGSTAFF TO JUST SOUTH OF PRESCOTT...AND APPEARED TO BE ASSOCIATED
WITH THE COLD FRONT. NOTED INCREASE IN MAINLY STRATOCU CLOUDINESS
OVER NORTHERN/NORTHEASTERN MARICOPA COUNTY THIS MORNING...WITH CIGS
IN THE 4-5KFT RANGE AT DEER VALLEY/SCOTTSDALE. COOLING/DRYING TREND
UNDERWAY PER SOUNDINGS AND PRECIPITABLE WATER IMAGERY OVER MOST OF
THE CWA. AS TROUGH AND FRONT MOVE EAST AND SOUTH ACROSS THE REGION
TODAY...NORTHERLY WIND WILL INCREASE MAINLY OVER FAR SOUTHEAST
CALIFORNIA AND WESTERN AZ. A RED FLAG WARNING WILL REMAIN IN PLACE
OVER THE LOWER COLORADO RIVER VALLEY THIS AFTN/EVENING...WHERE
STRONG WINDS AND RATHER LOW RH WILL CO-EXIST. MEANWHILE...
ATMOSPHERE OVER SOUTH-CENTRAL AZ REMAINED MORE MOIST THAN USUAL
[PRECIPITABLE WATER 140-150% OF NORMAL OVER NORTHERN AND EASTERN
MARICOPA COUNTY AS WELL AS SOUTHERN GILA COUNTY]. SFC DEW POINTS
WERE HOLDING IN THE UPPER 40S TO MID 50S OVER AND NEAR PHOENIX AREA.
GIVEN DEGREE OF FORCING ASSOCIATED WITH TROUGH...AND EXPECTATION
THAT SFC FRONT WILL NOT REACH SOUTH-CENTRAL AZ UNTIL LATE THIS
AFTERNOON...DEVELOPMENT OF RAIN SHOWERS ACROSS NORTHERN AND EASTERN
MARICOPA COUNTY/SOUTHERN GILA COUNTY APPEARS TO BE A GOOD BET TODAY.
CURRENT FORECAST CALLS FOR A SLIGHT CHANCE FOR SHOWERS MAINLY NORTH
AND EAST OF PHOENIX TODAY...AND THE ONLY CHANGES TO THIS FORECAST
WILL BE TO ADD A SLIGHT CHANCE FOR A THUNDERSTORM TO THAT AREA WHILE
NUDGING POP UP A BIT OVER AND NORTHEAST OF PHOENIX.
.PREVIOUS DISCUSSION...
SW TO NE ORIENTED UPPER TROF...WITH THE AXIS RUNNING FROM LAX NEWD
THROUGH NERN NEVADA...WILL DIVE TO THE SOUTHEAST TODAY AND MOVE INTO
ARIZONA BRINGING MUCH COOLER TEMPERATURES ALONG WITH INCREASED WIND
AND A THREAT FOR SHOWERS OVER THE HIGHER TERRAIN NORTH AND EAST OF
PHOENIX. THE TROF...WHICH SHOWS UP NICELY ON THE VAPOR IMAGERY...
WILL BRING IMPRESSIVE FORCING INTO THE CWA WITH PVA AND Q MID LEVEL
Q CONVERGENCE MOVING INTO SOUTH CENTRAL AZ DURING THE DAY. MOST OF
THE MOISTURE HOWEVER WILL BE FOCUSED OVER NORTHERN AND EASTERN
AZ...AND AS THE DAY WEARS ON MUCH DRIER AIR WILL OVERSPREAD THE
DESERTS FROM THE NORTHWEST ON THE BACK SIDE OF THE TROF AS IT MOVES
EAST ACROSS THE AREA. WE WILL KEEP A SLIGHT CHANCE FOR SHOWERS IN
PLACE FROM THE FAR EASTERN PORTIONS OF THE PHOENIX AREA INTO THE
HIGHER TERRAIN OF SOUTHERN GILA COUNTY. IT DOES APPEAR THAT THE BEST
THREAT FOR THUNDERSTORMS WILL STAY NORTH AND EAST OF OUR CWA...AS
THE COOLEST AIR ALOFT AND ASSOCIATED INSTABILITY WILL BE JUST NORTH
OF MARICOPA COUNTY. ASSOCIATED EAST TO WEST ORIENTED COLD FRONT
WHICH IS CURRENTLY NEAR THE AZ/UTAH BORDER WILL DROP TO THE SOUTH
TODAY AND MOVE ACROSS MUCH OF THE LOWER DESERT BRINGING 5-10 DEGREES
OF COOLING. EXPECT DESERT HIGHS TO FALL INTO THE UPPER 70S TO MID
80S MOST PLACES.
AS STRONG NORTHERLY WINDS BEHIND THE COLD FRONT SET IN OUT
WEST...AND DRIER AIR FILTERS INTO THE DESERTS...DANGEROUS FIRE
WEATHER CONDITIONS ARE EXPECTED TO SET UP ESPECIALLY ALONG THE LOWER
CO RIVER VALLEY. AS SUCH THE RED FLAG WARNING CONTINUES IN EFFECT
FROM 2PM UNTIL 9PM.
UPPER TROF WILL MOVE EAST AND INTO NEW MEXICO TONIGHT...BUT THERE
WILL BE A LINGERING SLIGHT CHANCE FOR MAINLY EVENING SHOWERS OVER
ZONE 24...BUT THERE SHOULD BE NO THREAT FOR THE GREATER PHOENIX AREA
AFTER SUNSET. HIGH PRESSURE WILL BEGIN TO BUILD INTO THE AREA FROM
THE WEST ON THURSDAY...BUT IT WILL LIKELY BE THE COOLEST DAY OF THE
WEEK AS THE REST OF THE COOL AIR BEHIND THE FRONT WILL SETTLE IN
OVER THE DESERTS. THE LOWER SUN ANGLE SHOULD LIMIT MIXING SOMEWHAT
ON THURSDAY SO HIGHS SHOULD FALL A FEW MORE DEGREES AND INTO THE MID
70S TO LOW 80S OVER THE COOLER CENTRAL DESERTS UNDER SUNNY SKIES.
HIGH PRESSURE WILL CONTINUE TO DOMINATE THE WEATHER PATTERN FOR THE
REMAINDER OF THE WEEK AND INTO EARLY NEXT WEEK. THIS WILL BRING A
CONTINUED WARMING TREND FROM FRIDAY INTO THE WEEKEND AND BY SUNDAY
THE WARMER DESERTS WILL LIKELY CLIMB INTO THE UPPER 80S TO LOW 90S.
GIVEN THAT 500MB HEIGHTS IN THE CENTRAL DESERTS WILL REACH TO 585DM
OR SO BY SUNDAY AFTERNOON...THESE TEMPS SEEM REASONABLE. ATTM WE
WILL CALL FOR A HIGH OF 90 IN PHOENIX ON SUNDAY WHICH WILL BE WELL
ABOVE SEASONAL NORMALS. SIMILAR OR SLIGHTLY COOLER HIGH TEMPS WILL
PERSIST INTO THE EARLY PARTY OF NEXT WEEK.
&&
.AVIATION...
SOUTHEAST CALIFORNIA...SOUTHWEST AND SOUTH-CENTRAL ARIZONA
INCLUDING...KPHX...KIWA...KIPL AND KBLH...
LINE OF SHOWERS AND ISOLATED THUNDERSTORMS AHEAD OF AN ADVANCING
COLD FRONT WILL MAINLY AFFECT THE HIGHER TERRAIN NORTH AND EAST OF
PHOENIX THIS AFTERNOON. BIGGEST IMPACT IN THE PHOENIX METRO AREA
WILL BE THE SCT050-060 DECK ASSOCIATED WITH THE FRONT...AS WELL AS
AN INCREASE IN WIND THIS AFTERNOON. WESTERLY GUSTS TO 25-30 KT WILL
BE LIKELY AT KPHX THROUGH EARLY THIS EVENING. THE STRONGEST WINDS
CAN BE EXPECTED DOWN THE CO RIVER VALLEY LATE THIS AFTERNOON NEAR
KBLH...WHERE 35 KT GUSTS WILL BE POSSIBLE. LIGHTER WINDS ARE
ANTICIPATED THIS EVENING AND THU AT ALL TAF SITES AS HIGH PRESSURE
BUILDS INTO THE REGION.
AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS.
&&
.FIRE WEATHER...
FRIDAY THROUGH TUESDAY...
A GRADUAL WARMING TREND IS EXPECTED FRIDAY THROUGH THE WEEKEND WITH
HIGHS EVENTUALLY CLIMBING SEVERAL DEGREES ABOVE NORMAL. SLIGHT
COOLING IS ANTICIPATED EARLY NEXT WEEK. MINIMUM HUMIDITIES WILL
REMAIN LOW WITH VALUES OF 10-15 PERCENT AT MOST LOWER ELEVATIONS.
OVERNIGHT RECOVERY WILL BE GOOD OVER SOUTH-CENTRAL ARIZONA...LESS SO
OVER SOUTHWEST ARIZONA AND SOUTHEAST CALIFORNIA. WINDS WILL BE LIGHT
THROUGH MONDAY WITH STRONGER AFTERNOON WINDS TUESDAY.
&&
.PSR WATCHES/WARNINGS/ADVISORIES...
AZ...RED FLAG WARNING FOR THE LOWER COLORADO VALLEY INCLUDING YUMA
ZONES 20 AND 25 TODAY FROM 2 PM TO 9 PM MST.
CA...RED FLAG WARNING FOR THE LOWER COLORADO VALLEY ZONE 31 TODAY
FROM 2 PM TO 9 PM PDT.
NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT
WEATHER.GOV/PHOENIX
DISCUSSION...DG/CB
PREVIOUS DISCUSSION...WATERS
AVIATION...HIRSCH
FIRE WEATHER...AJHazardous weather outlook, Oct 26, 5:56 AM PDT, 7 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PHOENIX AZ 556 AM MST WED OCT 26 2011 AZZ020-025-CAZ031-271300- LOWER COLORADO RIVER VALLEY AZ-YUMA/MARTINEZ LAKE AND VICINITY- LOWER COLORADO RIVER VALLEY CA- 556 AM MST WED OCT 26 2011 /556 AM PDT WED OCT 26 2011/ ...RED FLAG WARNING IN EFFECT FROM 2 PM MST /2 PM PDT/ THIS AFTERNOON TO 9 PM MST /9 PM PDT/ THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST ARIZONA...EXTREME WEST-CENTRAL ARIZONA AND EXTREME SOUTHEAST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. RED FLAG WARNING. GUSTY NORTH TO NORTHWEST WINDS IN EXCESS OF 30 MPH WILL COMBINE WITH VERY LOW HUMIDITY TO CREATE DANGEROUS FIRE WEATHER CONDITIONS TODAY ALONG THE LOWER COLORADO RIVER VALLEY. AS A RESULT A RED FLAG WARNING REMAINS IN EFFECT FROM 2 PM UNTIL 9 PM. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT WEATHER.GOV/PHOENIX
The office that day
Everything else NWS Phoenix, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 25, 5:52 PM PDT | Special Weather Statement | PSR | Maricopa | 38 min |
Nearby
Wind Advisories in California, 2011Wind Advisories in Arizona, 2011Every wind advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.